Alert archive / North Dakota / River Flood Warnings in 2014
River Flood Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Mar 12, 2014, 8:39 AM MDT for Billings County, Golden Valley County, North Dakota. It took effect at Mar 13, 2014, 3:00 AM MDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2014, 8:39 AM MDT (14:39 UTC)
- In effect from
- Mar 13, 2014, 3:00 AM MDT
- Expired
- Mar 16, 2014, 8:57 AM MDT
- In force
- 3 days
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Billings County, ND, Golden Valley County, ND
The radar
The Bismarck radar (KBIS), 221 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Missouri River at Medora (MDAN8). The gauge peaked at 16.02 ft at Mar 14, 2014, 6:00 AM MDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
839
WGUS43 KBIS 121439
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
939 AM CDT WED MAR 12 2014
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.
.SIGNIFICANT AMOUNTS OF BROKEN ICE UPSTREAM OF MEDORA ARE
EXPECTED TO ARRIVE IN THE MEDORA AREA THIS EVENING INTO THURSDAY.
SIGNIFICANT ICE JAM FLOODING HAS BEEN ASSOCIATED WITH THIS ICE FLOW.
RAPID RISES ARE EXPECTED ON THE LITTLE MISSOURI RIVER AT MEDORA ONCE THE
ICE ARRIVES. THOSE WITH INTERESTS ALONG THE LITTLE MISSOURI RIVER SHOULD
TAKE THE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
NDC007-033-131439-
/O.NEW.KBIS.FL.W.0004.140313T0900Z-140314T1800Z/
/MDAN8.1.IC.140313T0900Z.140313T1200Z.140314T0600Z.NO/
839 AM MDT WED MAR 12 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE MISSOURI RIVER AT MEDORA
* FROM WEDNESDAY NIGHT UNTIL EARLY FRIDAY MORNING
* AT 8AM WEDNESDAY THE STAGE WAS...13.8 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 15.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE TONIGHT INTO THURSDAY
FROM ICE JAM FLOODING AS A SIGNIFICANT ICE FLOW ARRIVES IN THE MEDORA
AREA.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
LITTLE MISSOURI RIVER BASIN
MEDORA 15 13.8 WED 8 AM 15.3 14.6 13.5 11.7 10.7
LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
4664 10376 4692 10360
$$
AYD9 follow-up statements
712
WGUS83 KBIS 130216
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT WED MAR 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
COUNTIES
HEART RIVER NEAR MANDAN AFFECTING MORTON COUNTY
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST. FOR THE HEART RIVER BASIN INCLUDING MANDAN...MINOR
FLOODING IS FORECAST.
.SIGNIFICANT AMOUNTS OF BROKEN ICE ARE EXPECTED TO REACH MEDORA ON THE
LITTLE MISSOURI. SIGNIFICANT ICE JAM FLOODING HAS BEEN ASSOCIATED WITH
THIS ICE FLOW UPSTREAM OF MEDORA AND RAPID RISES ARE EXPECTED. THOSE
WITH INTERESTS ALONG THE LITTLE MISSOURI RIVER SHOULD TAKE THE
NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
THE HEART RIVER NEAR MANDAN IS RECEIVING UPSTREAM ICE AND SNOWMELT RUNOFF
WHICH IS CREATING HIGH WATER WEST OF MANDAN ITSELF. AS THE ICE AND RUNOFF
CONTINUE TO MOVE THROUGH THE AREA...RAPID RISES AND FLUCTUATIONS IN THE
RIVER SHOULD BE EXPECTED UNTIL THE HEART IS LARGELY ICE FREE. THE PATTERN
OBSERVED IN OTHER RIVERS AND THE UPSTREAM REACH OF THE HEART SUGGESTS THE
GREATEST RISK OF PROBLEMATIC HIGH WATER WILL BE WEDNESDAY THROUGH LATE
THURSDAY. ONCE THE ICE IS GONE...RIVER LEVELS SHOULD BEGIN A STEADY
DECLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
&&
NDC007-033-140216-
/O.EXT.KBIS.FL.W.0004.140313T1500Z-140314T1800Z/
/MDAN8.1.IC.140313T1500Z.140313T1800Z.140314T0600Z.NO/
816 PM MDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR THE LITTLE MISSOURI RIVER AT MEDORA.
* UNTIL FURTHER NOTICE.
* AT 7:15 PM WEDNESDAY THE STAGE WAS 12.4 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AND CREST AT 15.2 FEET
BY THE AFTERNOON. ICE FLOW COULD CAUSE HIGHER FLUCTUATIONS.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
LITTLE MISSOURI RIVER BASIN
MEDORA 15 12.4 WED 7 PM 15.2 14.1 12.6 11.3 11.1
LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
4664 10376 4692 10360
$$
NDC015-059-140215-
/O.CON.KBIS.FL.W.0006.000000T0000Z-140315T0600Z/
/MDNN8.1.IC.140312T0458Z.140314T0000Z.140314T1800Z.NO/
916 PM CDT WED MAR 12 2014
THE FLOOD WARNING CONTINUES FOR THE HEART RIVER NEAR MANDAN.
* UNTIL FURTHER NOTICE.
* AT 8:15 PM WEDNESDAY THE STAGE WAS ESTIMATED TO BE NEAR 15 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...CREST NEAR 17.4 FEET BY TOMORROW EVENING. ICE FLOW
COULD CAUSE HIGHER FLUCTUATIONS.
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN
WILL FLOOD AFTER 17 FEET.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME THU FRI SAT SUN MON
HEART RIVER BASIN
MANDAN 17 0.2 WED 8 PM 17.4 16.8 15.2 13.3 11.6
LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
4680 10098 4670 10122
$$
MM/TH370
WGUS83 KBIS 131434
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
934 AM CDT THU MAR 13 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA MINOR FLOODING IS
POSSIBLE.
.WHILE THE LITTLE MISSOURI RIVER AT MEDORA HAS REMAINED BELOW FLOOD
STAGE WEDNESDAY NIGHT INTO THURSDAY MORNING...ICE UPSTREAM OF MEDORA
STILL NEEDS TO WORK ITS WAY PAST MEDORA. THEREFORE....FLUCTUATING
WATER LEVELS THAT MAY CAUSE THE LITTLE MISSOURI RIVER AT MEDORA TO
GO ABOVE FLOOD STAGE ARE STILL POSSIBLE FROM ICE JAMS. THOSE ALONG
THE LITTLE MISSOURI SHOULD CONTINUE TO MONITOR THE RIVER CLOSELY
FOR CHANGING CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-141800-
/O.CON.KBIS.FL.W.0004.000000T0000Z-140314T1800Z/
/MDAN8.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
834 AM MDT THU MAR 13 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* UNTIL FRIDAY AFTERNOON.
* AT 8:15 AM THURSDAY THE STAGE WAS 10.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...FLUCTUATING WATER LEVELS FROM ICE MAY CAUSE THE RIVER
TO GO ABOVE FLOOD STAGE.
* IMPACT...AT 13.0 FEET...WATER BACKS UP INTO DITCHES ALONG HIGHWAY
10. COTTONWOOD CAMPGROUND-5 MI INTO PARK HAS WATER OUT OF BANKSIN
VERY LOW SPOTS. CAMPGROUND AND VISITOR CENTER UNHARMED.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE
LITTLE MISSOURI RIVER BASIN
MEDORA 15 10.8 THU 8 AM 12.7 12.5 11.9 11.4 9.3
LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
4664 10376 4692 10360
$$
AYD247
WGUS83 KBIS 132128
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
428 PM CDT THU MAR 13 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA NO FLOODING IS
OBSERVED OR FORECAST.
.THE LITTLE MISSOURI RIVER IN THE MEDORA AREA CONTINUES TO EXPERIENCE
ICE JAM RELATED FLOOD PROBLEMS. THE LATEST INFORMATION AVAILABLE SUGGESTS
THAT THERE ARE STILL A NUMBER OF ICE JAMS UPSTREAM OF THE MEDORA AREA.
THESE ICE JAMS MUST RESOLVE THEMSELVES AND PASS THROUGH THE MEDORA AREA.
UNTIL THESE ICE JAMS PASS ARE THROUGH THE MEDORA AREA...THERE REMAINS A
SUBSTANTIAL THREAT OF RAPID RISES TO ABOVE FLOOD STAGE DUE TO AN ICE JAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-150328-
/O.EXT.KBIS.FL.W.0004.000000T0000Z-140316T1800Z/
/MDAN8.1.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
328 PM MDT THU MAR 13 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* UNTIL SUNDAY AFTERNOON.
* AT 2:15 PM THURSDAY THE STAGE WAS 12.3 FEET.
* FLOOD STAGE IS 15.0 FEET.
* IMPACT...AT 13.0 FEET...WATER BACKS UP INTO DITCHES ALONG HIGHWAY
10. COTTONWOOD CAMPGROUND-5 MI INTO PARK HAS WATER OUT OF BANKSIN
VERY LOW SPOTS. CAMPGROUND AND VISITOR CENTER UNHARMED.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE
LITTLE MISSOURI RIVER BASIN
MEDORA 15 12.3 THU 2 PM 13.1 12.3 11.8 11.2 9.5
LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
4664 10376 4692 10360
$$868
WGUS83 KBIS 140505
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1205 AM CDT FRI MAR 14 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA MINOR FLOODING
IS FORECAST.
.THE LITTLE MISSOURI RIVER IN THE MEDORA AREA CONTINUES TO EXPERIENCE
ICE JAM RELATED FLOOD PROBLEMS. THE LATEST INFORMATION SUGGESTS
THAT THERE ARE STILL A NUMBER OF ICE JAMS UPSTREAM OF MEDORA. THIS ICE
MUST PASS THROUGH THE MEDORA AREA...AND UNTIL IT DOES...THERE REMAINS A
SUBSTANTIAL THREAT OF RAPID RISES TO ABOVE FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...AVOID DRIVING ON FLOODED ROADS.
&&
NDC007-033-151105-
/O.CON.KBIS.FL.W.0004.000000T0000Z-140316T1800Z/
/MDAN8.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1105 PM MDT THU MAR 13 2014
THE FLOOD WARNING CONTINUES FOR THE LITTLE MISSOURI RIVER AT MEDORA.
* UNTIL FURTHER NOTICE.
* AT 10:15 PM THURSDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 15.0 FEET.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME FRI SAT SUN MON TUE
LITTLE MISSOURI RIVER BASIN
MEDORA 15 11.4 THU 10 PM 11.5 10.0 10.5 10.7 9.4
LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
4664 10376 4692 10360
$$
TWH454
WGUS43 KBIS 141351
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
851 AM CDT FRI MAR 14 2014
...OBSERVED FLOODING CHANGED FROM NONFLOOD TO MINOR SEVERITY FOR THE
FOLLOWING RIVERS IN NORTH DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MODERATE FLOODING
IS OCCURRING...WITH RIVER LEVELS FORECAST TO DECREASE.
.YET ANOTHER SURGE OF ICE AND HIGH WATER IS MOVING THROUGH MEDORA.
THE PATTERN OF THESE ICE SURGES ARE ONE OF CREATING HIGH WATER FOR
SEVERAL HOURS BEFORE MOVING ON. ONCE THE LITTLE MISSOURI IS
RELATIVELY CLEAR OF ICE...THE NATIONAL WEATHER SERVICE EXPECTS A
FAIRLY RAPID DECREASE IN WATER LEVELS AS THERE JUST IS NOT AS MUCH
FLOW IN THE RIVER AS WATER LEVELS WOULD SUGGEST.
NDC007-033-151800-
/O.EXT.KBIS.FL.W.0004.000000T0000Z-140315T1800Z/
/MDAN8.1.IJ.140314T1029Z.140314T1230Z.140314T1428Z.NO/
751 AM MDT FRI MAR 14 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE MISSOURI RIVER AT MEDORA
* UNTIL THIS MORNING
* AT 07AM FRIDAY THE STAGE WAS...16.0 FEET
* FLOOD STAGE IS 15.0 FEET
* IMPACT...AT 17.0 FEET...A FEW RURAL HOMES NEXT TO THE RIVER NEAR
MEDORA MAY BE FLOODED.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
LITTLE MISSOURI RIVER BASIN
MEDORA 15 16.0 FRI 7 AM 11.4 9.3 11.1 10.0 M
LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
4664 10376 4692 10360
$$977
WGUS83 KBIS 150119
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
819 PM CDT FRI MAR 14 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.
.THE LITTLE MISSOURI RIVER AROUND MEDORA CONTINUES TO EXPERIENCE
ICE JAM RELATED FLOOD PROBLEMS. THE LATEST INFORMATION SUGGESTS
THAT THERE ARE STILL A NUMBER OF ICE JAMS UPSTREAM OF MEDORA. THIS ICE
MUST PASS THROUGH THE MEDORA AREA...AND UNTIL IT DOES...THERE REMAINS A
SUBSTANTIAL THREAT OF RAPID RISES TO ABOVE FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...AVOID DRIVING ON FLOODED ROADS.
&&
NDC007-033-160719-
/O.EXT.KBIS.FL.W.0004.000000T0000Z-140316T2004Z/
/MDAN8.1.IJ.140314T1029Z.140314T1230Z.140316T0804Z.NO/
719 PM MDT FRI MAR 14 2014
THE FLOOD WARNING CONTINUES FOR THE LITTLE MISSOURI RIVER AT MEDORA.
* UNTIL FURTHER NOTICE.
* AT 6:15 PM FRIDAY THE STAGE WAS 13.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RAPID FLUCTUATIONS BETWEEN 12 AND 16 FEET ARE POSSIBLE
UNTIL ICE CLEARS THE CHANNEL.
* IMPACT...AT 17.0 FEET...A FEW RURAL HOMES NEXT TO THE RIVER NEAR
MEDORA MAY BE FLOODED.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
LITTLE MISSOURI RIVER BASIN
MEDORA 15 13.6 FRI 6 PM 10.5 11.1 10.9 10.8 10.0
LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
4664 10376 4692 10360
$$
TWH126
WGUS83 KBIS 151655
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1155 AM CDT SAT MAR 15 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.
.ICE JAMS AND HIGH WATER ARE STILL POSSIBLE IN THE MEDORA AREA AS UPSTREAM
AREAS ARE KNOWN TO STILL BE ICE AFFECTED AS WELL. HOWEVER...THE THREAT WILL
DECREASE WITH EACH PASSING DAY. CURRENT ADDITIONAL PRECIPITATION IN THE
FORM OF SNOW WILL NOT SUBSTANTIALLY CONTRIBUTE TO ONGOING RIVER PROBLEMS AS
THE TEMPORARY HIGH WATERS ARE THE RESULT OF ICE RATHER THAN EXCESSIVE FLOW
IN THE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC007-033-162255-
/O.EXT.KBIS.FL.W.0004.000000T0000Z-140317T0808Z/
/MDAN8.1.IJ.140314T1029Z.140314T1230Z.140316T2008Z.NO/
1055 AM MDT SAT MAR 15 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* UNTIL LATE SUNDAY NIGHT.
* AT 10:15 AM SATURDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...CONTINUED RAPID FLUCTUATIONS DUE TO ICE ARE LIKELY.
* IMPACT...AT 17.0 FEET...A FEW RURAL HOMES NEXT TO THE RIVER NEAR
MEDORA MAY BE FLOODED.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
LITTLE MISSOURI RIVER BASIN
MEDORA 15 12.5 SAT 10 AM 10.5 10.5 11.1 11.2 11.1
LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
4664 10376 4692 10360
$$850
WGUS83 KBIS 160114
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT SAT MAR 15 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
COUNTIES
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST.
.ICE JAMS AND HIGH WATER ARE STILL POSSIBLE IN THE MEDORA AREA AS UPSTREAM
AREAS ARE KNOWN TO STILL BE ICE AFFECTED AS WELL. HOWEVER...THE THREAT WILL
DECREASE WITH EACH PASSING DAY. CURRENT ADDITIONAL PRECIPITATION IN THE
FORM OF SNOW WILL NOT SUBSTANTIALLY CONTRIBUTE TO ONGOING RIVER PROBLEMS AS
THE TEMPORARY HIGH WATERS ARE THE RESULT OF ICE RATHER THAN EXCESSIVE FLOW
IN THE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
&&
NDC007-033-170114-
/O.EXT.KBIS.FL.W.0004.000000T0000Z-140317T1851Z/
/MDAN8.1.IJ.140314T1029Z.140314T1230Z.140317T0651Z.NO/
714 PM MDT SAT MAR 15 2014
THE FLOOD WARNING CONTINUES FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* UNTIL MONDAY AFTERNOON.
* AT 6:15 PM SATURDAY THE STAGE WAS 11.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...CONTINUED RAPID FLUCTUATIONS DUE TO ICE ARE LIKELY.
* IMPACT...AT 17.0 FEET...A FEW RURAL HOMES NEXT TO THE RIVER NEAR
MEDORA MAY BE FLOODED.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
LITTLE MISSOURI RIVER BASIN
MEDORA 15 11.8 SAT 6 PM 13.5 12.0 10.6 10.6 10.5
LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
4664 10376 4692 10360
$$
WAA798
WGUS83 KBIS 161457
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
957 AM CDT SUN MAR 16 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN
VALLEY COUNTIES.
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...NO FLOODING
IS FORECAST.
.RIVER GAGE DATA ON THE LITTLE MISSOURI RIVER AT MEDORA HAS SHOWN NO
PROBLEMS OVER THE PAST 48 HOURS WITH ICE MOVING THROUGH THE AREA. NOR
HAVE THERE BEEN ANY RECENT REPORTS OF ICE JAMS CAUSING SIGNIFICANT
PROBLEMS IN THE RURAL AREAS. ANY NEW ICE JAMS OR PROBLEMATIC HIGH WATER
SHOULD BE REPORTED TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT FOR
RELAY TO THE NATIONAL WEATHER SERVICE.
&&
NDC007-033-161527-
/O.CAN.KBIS.FL.W.0004.000000T0000Z-140317T1851Z/
/MDAN8.1.IJ.140314T1029Z.140314T1230Z.140317T0651Z.NO/
857 AM MDT SUN MAR 16 2014
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE MISSOURI RIVER AT MEDORA.
* AT 8:15 AM SUNDAY THE STAGE WAS 10.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...CONTINUE TO SLOWLY FALL OVER THE COMING DAYS.
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING
AREA ON THE WEST SIDE OF MEDORA.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME MON TUE WED THU FRI
LITTLE MISSOURI RIVER BASIN
MEDORA 15 10.8 SUN 8 AM 11.4 10.6 10.5 10.7 M
LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
4664 10376 4692 10360
$$
AJSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 12, 5:30 AM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 12, 5:30 AM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 630 AM CDT WED MAR 12 2014 .UPDATE... ISSUED AT 630 AM CDT WED MAR 12 2014 ONLY CHANGE WITH UPDATE WAS TO INCREASE HOURLY TEMPS SLIGHTLY...WHICH WERE RUNNING A LITTLE TOO LOW PARTICULARLY EAST. OTHERWISE FORECAST REMAINS ON TRACK. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 324 AM CDT WED MAR 12 2014 NO SIGNIFICANT WEATHER HIGHLIGHTS IN THE SHORT TERM PERIOD. MAIN CONCERN IS HYDROLOGY RELATED. PLEASE SEE THE HYDROLOGY SECTION BELOW FOR FURTHER DETAILS. LATEST SURFACE MAP ALONG WITH THE FOG/STRATUS IMAGERY LOOP CLEARLY DEFINES A FRONTAL/STATIONARY BOUNDARY OVER EAST CENTRAL NORTH DAKOTA. AN AREA OF CLOUDY CONDITIONS ALONG AND EAST OF THE FRONT WILL SLOWLY SHIFT EAST TODAY...ALLOWING FOR A DECREASE IN CLOUDS ACROSS THE TURTLE MOUNTAINS AND JAMES RIVER VALLEY. THIS STATIONARY BOUNDARY WILL BEGIN TO MOVE EAST AS A WARM FRONTAL SYSTEM LATER TODAY AND TONIGHT. WARM AIR ADVECTION WILL DOMINATE LEADING TO VERTICAL MOTION IN THE MOSTLY IN THE LOWER LAYERS WHICH RESULT IN PARTLY CLOUDY CONDITIONS. TIME HEIGHT CROSS SECTIONS PORTRAY A COUPLE HOURS OF HIGHER 850MB-700MB MOISTURE WHICH MAY PRODUCE A PERIOD OF MOSTLY CLOUDY CONDITIONS THIS AFTERNOON. SKIES WILL CLEAR WEDNESDAY NIGHT WITH DRY WEATHER CONTINUING. HIGHS IN THE UPPER 30S IN EAST CENTRAL TO THE LOWER 50S WEST. CONTINUED WARM AIR ADVECTION WEDNESDAY NIGHT WILL KEEP OVERNIGHT LOWS BETWEEN 25F AND 32F. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 324 AM CDT WED MAR 12 2014 MOST OF THE LONG TERM PERIOD IS DOMINATED WITH UPPER LEVEL RIDGING OVER WESTERN CONUS AND A TROUGH OVER EASTERN NORTH AMERICA KEEPING NORTHERN PLAINS IN MAINLY NORTHWESTERN FLOW. THE MAIN RESULT FOR US IS TEMPS CONTINUING TO RUN NEAR/ABOVE NORMAL WITH THE EXCEPTION OF THE WEEKEND WHEN A CLIPPER TRACKING NORTHEAST OF ND WILL PULL SOME COLD AIR SOUTHWARD ACROSS THE REGION. SATURDAY HIGHS WILL RANGE FROM UPPER TEENS FAR NORTHEAST TO MID/UPPER 30S SOUTHWEST. RETURN FLOW QUICKLY SETS UP ON SUNDAY WITH TEMPS RAPIDLY MODERATING TO 50S WEST AND 30S FAR EAST. WILL ALSO CONTINUE TO CARRY LOW POPS FROM FRIDAY NIGHT INTO SATURDAY NIGHT WITH THIS SYSTEM...THOUGH ANY AMOUNTS WOULD BE ON THE LIGHT SIDE. ANOTHER CLIPPER SYSTEM PASSING TO OUR NORTHEAST WILL BRING COOLER AIR TO THE REGION BY TUESDAY AND A CHANCE OF LIGHT PRECIP AGAIN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 630 AM CDT WED MAR 12 2014 SCT TO BKN CIGS BETWEEN 6KFT AND 10KFT WEDNESDAY MORNING WILL GIVE WAY TO SCT HIGH CLOUDS BY MID AFTERNOON IN ALL TERMINALS EXCEPT KJMS. KJMS WILL BEGIN WITH IFR CIGS AT 12Z WEDNESDAY WHICH WILL IMPROVE TO MVFR CIGS BY 16Z. A RETURN TO VFR CONDITIONS WILL OCCUR BY 20Z WEDNESDAY AT KJMS. WEST-NORTHWEST WINDS WILL BE GUSTY AT KDIK RANGING BETWEEN 20KT AND 30KT. && .HYDROLOGY... ISSUED AT 324 AM CDT WED MAR 12 2014 MULTIPLE FLOOD HEADLINES REMAIN IN EFFECT ACROSS THE MISSOURI BASIN. WET...DEEPLY FROZEN SOILS HAVE LEAD TO VERY HIGH RUNOFF RATES OF THE MINIMAL SNOWPACK INTO THE AREA RIVERS AND STREAMS RESULTING IN ICE BREAK UP AND JAMS. A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR...CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES...AND THE CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES A FLOOD ADVISORY REMAINS IN EFFECT FOR...NORTHERN GOLDEN VALLEY... AND THE LITTLE MISSOURI RIVER AT MEDORA. A FLOOD WATCH REMAINS IN EFFECT FOR THE HEART RIVER NEAR MANDAN THROUGH FRIDAY EVENING...AND THE MISSOURI RIVER NEAR WILLISTON UNTIL FRIDAY AFTERNOON. AS FLOWS INCREASE AND ICE FROM UPSTREAM MAKES ITS WAY INTO THE AREA...THE RISK OF ICE JAMS NEAR MANDAN WILL INCREASE. THE MISSOURI NEAR WILLISTON AT THIS TIME IS FORECAST TO RISE TO NEAR 21.5 FEET WEDNESDAY...SHY OF THE 22 FT FLOOD STAGE. HOWEVER...THIS WILL HAVE TO BE CLOSELY MONITORED AS BROKEN ICE IN THE SIDNEY AND FAIRVIEW STRETCHES OF THE YELLOWSTONE RIVER ARE TRANSPORTED INTO THE WILLISTON AREA. WIDESPREAD RUNOFF...RIVER AND STREAM RISES AND ICE JAM POTENTIAL WILL INCREASE ACROSS THE SOURIS AND JAMES BASINS THROUGH THE END OF THE WEEK AS MILDER WEATHER RETURNS TO THE AREA ONCE AGAIN. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JNS SHORT TERM...KS LONG TERM...JNS AVIATION...KS HYDROLOGY...AYD/JNS/KS
Hazardous weather outlook, Mar 12, 2:40 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CDT WED MAR 12 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130845- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 340 AM CDT WED MAR 12 2014 /240 AM MDT WED MAR 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DUE TO RECENT WARM TEMPERATURES...FLOODING FROM SNOW MELT RUNOFF IS OCCURRING AT A NUMBER OF LOCATIONS IN WESTERN AND CENTRAL NORTH DAKOTA. MOST LOCATIONS WILL ONLY EXPERIENCE SHORT TERM RISES. ICE JAMS ARE ALSO CONTRIBUTING TO HIGH WATER LEVELS IN SOME LOCATIONS. THE THREAT FOR ICE JAM FLOODING IS EXPECTED TO INCREASE THIS WEEK ALONG THE MISSOURI RIVER NEAR WILLISTON...AS HIGHER WATER ACTS TO BREAK UP EXISTING ICE. SEE WWW.WEATHER.GOV/BIS FOR MORE SPECIFIC DETAILS ON FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD RUNOFF...RIVER AND STREAM RISES AND ICE JAM POTENTIAL WILL INCREASE ACROSS THE SOURIS AND JAMES BASINS THROUGH THE END OF THE WEEK AS MILDER WEATHER RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND ICE JAMS TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 1-800-247-0212. KS/JNS/RPK/AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:31 AM MDT | Areal Flood Warning | BIS | McKenzie | 6 hr |
| Mar 12, 8:52 AM MDT | River Flood Warning | BIS | McKenzie, Williams | 7 days |
| Mar 12, 9:00 AM MDT | River Flood Warning | BIS | Burleigh, Morton | 48 hr |
Nearby
River Flood Warnings in North Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.